Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 101, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 4, 1999, 1:30 PM CDT for Baldwin County, Alabama. It was in force for 75 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 4, 1999, 1:30 PM CDT (18:30 UTC)
- Expired
- May 4, 1999, 2:45 PM CDT
- In force
- 75 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Baldwin County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 2:00 PM CDT | Hail 0.75 | Ft Morgan, AL | Dime size hail was reported in the community. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 6.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KMOB 041833 RRA SVRMOB ALC003-041945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 130 PM CDT TUE MAY 4 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 245 PM CDT * AT 126 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 30 MILES SOUTHWEST OF FOLEY OR 7 MILES SOUTHWEST OF FORT MORGAN... MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - FORT MORGAN BY 135 PM CDT GASQUE BY 155 PM CDT BON SECOUR BY 205 PM CDT GULF SHORES BY 205 PM CDT FOLEY BY 215 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:05 AM CDT, 10 hours 25 minutes earlier.
Area forecast discussion, May 4, 3:05 AM CDT, 10 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 305 AM CDT TUE MAY 4 1999 ALL MODELS IN FAIRLY GOOD AGREEMENT...INDICATING A GOOD CHANCE FOR PCPN OVER MOST OF THE REGION BEGINNING LATE THIS AFTERNOON AND CONTINUING POPS INTO WED NIGHT. AVN/ETA SOLUTIONS LOOK TO HAVE INITIALIZED...NGM DIFFERS WITH UPPER FEATURES OVER FA THIS PERIOD. SHORTWAVE OVER ERN TX THIS MORNING TO EJECT E ALONG GULF COAST AS UPPER LOW OVER PLAINS STATES LIFTS NE. FAIRLY STRONG 850MB JET PROGGED TO DEVELOP OVER REGION TONIGHT AND WED...ALLOWING ABUNDANT AND DEEP LAYER OF GULF MOISTURE TO FLOW INTO REGION. DEWPOINTS ALREADY IN THE UPPER 50S/LOW 60S ALONG COASTAL FA...AND EXPECT THESE VALUES TO ADVECT INLAND TODAY. AFOREMENTIONED SHORTWAVE WILL PROVIDE ENUF UVVS THIS AFTERNOON AND EVENING TO SUPPORT WIDELY SCATTERED TO SCATTERED SHRA/TSRA ACTIVITY OVER REGION. MID AND LOW LEVEL LIFT INCREASING LATE TONIGHT AND WED IN ADVANCE OF SFC FEATURE WHICH WILL BE JUST W OF MS RIVER BY PERIODS END. AS A RESULT...SHRA/TSTMS SHOULD BECOME MORE NUMEROUS OVER FA TUE NIGHT AND WED. WITH STRONGEST DYNAMICS N OF FA...WILL NOT GO QUITE AS HIGH AS AVN POPS...BUT CHANCE/GOOD CHANCE POPS LOOK TO BE IN ORDER FOR TONIGHT AND WED. WILL HAVE TO MONITOR FOR POSSIBLE SEVERE THREAT OVER WESTERN CWA TONIGHT AND WED. COASTAL WATERS...SE-S WINDS AS WELL AS SEAS TO GRADUALLY BUILD THIS PERIOD PRES GRADIENT TIGHTENS IN ADVANCE OF APPROACHING SYSTEM. WIDELY SCATTERED SHRA/TSTMS THIS AFTERNOON MORE LIKELY TONIGHT AND WED. MOB 83/69/82/67 3453 PNS 79/70/79/70 2453 DTS 79/70/79/71 2353 GZH 84/64/83/65 2454 12
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 11:57 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 48 min |
| May 4, 12:48 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 57 min |
| May 4, 3:14 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 76 min |
| May 4, 4:04 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 71 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.